Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

The truth about Lamictal and Rashes

Posted by SalArmy4me on June 14, 2001, at 12:21:34

Lamictal (lamotrigine) is an anticonvulsant now being used to combat bipolar disorder and major depression. But the fear of a rash has caused many to avoid the drug, and they now suffer with a drug that has more side-effects.

The fears over Lamictal (lamotrigine) rashes are unfounded. The chance of having a mild to moderate rash are 3%--according to clinical trials. But clinical trials done years ago do not necessarily predict the incidence of side-effects now. Besides, most of these rashes were due to taking a combination of Valproate and Lamictal, and they resolve without hospital stays. I believe that the chance of a seizure from Wellbutrin is much higher, and the chance of a hypertensive crisis with phenelzine is a little higher.

The chance of having a severe rash leading to hospitalization is reported as 0.3%. With those odds, it is easier to get hit by lightning than it is to have a Lamictal rash. Point in case: You never hear in the paper about someone severely harmed
by Lamictal.

I have taken Lamictal for one year with a moderate benefit and absolutely no side-effects. I believe that Lamictal will replace Lithium as the drug of choice in bipolar disorder in 10 years, due to its prominent antidepressant effect and benign side-effect profile.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SalArmy4me thread:66463
URL: http://www.dr-bob.org/babble/20010612/msgs/66463.html